Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 4, NWS Newport/Morehead City, NC

May 5, 2017Carteret County, Craven County, Pamlico County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 5, 2017, 7:55 AM EDT for Carteret County, Craven County, Pamlico County, North Carolina. It was in force for 50 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2017, 7:55 AM EDT (11:55 UTC)
Expired
May 5, 2017, 8:45 AM EDT
In force
50 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carteret County, NC, Craven County, NC, Pamlico County, NC

The radar

The Morehead City radar (KMHX), 35 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 7:55 AM EDTMARINE TSTM WIND 48Beaufort, NCBEAUFORT ASOS REPORTED A 42 KNOT MARINE THUNDERSTORM WIND GUST.
May 5, 7:57 AM EDTTSTM WND DMG2 N Morehead City, NCSEVERAL LARGE TREE LIMBS BLOWN DOWN NORTH OF MOREHEAD CITY.
May 5, 7:58 AM EDTMARINE TSTM WIND 45Fort Macon, NCWXFLOW SITE AT FORT MACON OBSERVED A 39 KNOT MARINE THUNDERSTORM WIND GUST.
May 5, 8:27 AM EDTMARINE TSTM WIND 40Cedar Island, NCNWS MARINE PLATFORM NEAR THE CEDAR ISLAND FERRY TERMINAL REPORTED A 35 KNOT MARINE THUNDERSTORM WIND GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 3:09 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 11.9 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2017-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2017-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

697 
WUUS52 KMHX 051155
SVRMHX
NCC031-049-137-051245-
/O.NEW.KMHX.SV.W.0004.170505T1155Z-170505T1245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Newport/Morehead City NC
755 AM EDT FRI MAY 5 2017

The National Weather Service in Newport has issued a

* Severe Thunderstorm Warning for...
  Southeastern Craven County in eastern North Carolina...
  Carteret County in eastern North Carolina...
  Pamlico County in North Carolina...

* Until 845 AM EDT

* At 755 AM EDT, severe thunderstorms were located along a line
  extending from near Fairfield Harbour to 6 miles north of Michael J
  Smith Airport to near Fort Macon State Park, moving east at 55 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Morehead City, Cedar Island, Harkers Island, Sealevel,
  Marshallberg, Davis, Smyrna, Merrimon, Straits, Atlantic, Cedar
  Island Ferry Terminal, Cherry Branch Ferry Terminal, Minnesott
  Beach Ferry, Michael J Smith Airport, Oceana Pier, Cape Lookout
  Lighthouse, Rachel Carson Estuarine Reserve, Fort Macon State Park,
  Bayboro and Alliance.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.

&&

A tornado watch remains in effect until 900 AM EDT for eastern North
Carolina.

LAT...LON 3480 7675 3513 7690 3530 7644 3507 7603
      3469 7612 3456 7672
TIME...MOT...LOC 1155Z 249DEG 46KT 3514 7691 3482 7668 3461 7669 

HAIL...<.75IN
WIND...60MPH
 
$$
DAG
1 follow-up statement
726 
WWUS52 KMHX 051214
SVSMHX

Severe Weather Statement
National Weather Service Newport/Morehead City NC
814 AM EDT FRI MAY 5 2017

NCC049-051224-
/O.CAN.KMHX.SV.W.0004.000000T0000Z-170505T1245Z/
Craven NC-
814 AM EDT FRI MAY 5 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAVEN COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 900 AM EDT for eastern North
Carolina.

LAT...LON 3491 7658 3519 7673 3530 7644 3507 7603
      3469 7612 3460 7655
TIME...MOT...LOC 1214Z 247DEG 42KT 3522 7665 3489 7649 3465 7655 

$$

NCC031-137-051245-
/O.CON.KMHX.SV.W.0004.000000T0000Z-170505T1245Z/
Carteret NC-Pamlico NC-
814 AM EDT FRI MAY 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM EDT
FOR CENTRAL CARTERET AND EAST CENTRAL PAMLICO COUNTIES...

At 814 AM EDT, severe thunderstorms were located along a line
extending from 11 miles southeast of Aurora Ferry Terminal to near
Sealevel to near Cape Lookout Lighthouse, moving northeast at 50 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Cedar Island, Sealevel, Marshallberg, Smyrna, Atlantic, Davis, Cedar
Island Ferry Terminal, Cape Lookout Lighthouse, Vandemere and Mesic.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.

&&

A tornado watch remains in effect until 900 AM EDT for eastern North
Carolina.

LAT...LON 3491 7658 3519 7673 3530 7644 3507 7603
      3469 7612 3460 7655
TIME...MOT...LOC 1214Z 247DEG 42KT 3522 7665 3489 7649 3465 7655 

HAIL...<.75IN
WIND...60MPH
 
$$
DAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 7:54 AM EDT, 1 minute earlier.

Area forecast discussion, May 5, 7:54 AM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
754 AM EDT Fri May 5 2017

.SYNOPSIS...
Strong low pressure will impact the region today, pushing a
cold front through late this afternoon. Low pressure will
continue to lift north this weekend, as weak high pressure
builds in from the northwest through early next week. A cold
front is forecast to move through the area Wednesday night into
Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
335 AM Update...

A quick update to get an updated forecast out while our area
remains in a lull for storm activity right now. A new Tornado
WATCH replaced the one set to expire at 3 AM, with a few more
additional inland counties added. Good model agreement that
lines of thunderstorms now over central NC and northeast SC will
continue moving east-northeast through daybreak and may
strengthen a bit. Shear profiles remain impressive with 0-1 KM
and 0-6 KM shear over 40 kts. While instability remains the
limiting factor, SBCAPES of around 500 j/kg now over the inland
counties increases toward 1000 near the coastline. With very
strong winds off the surface already in place, the main threat
will be damaging winds with an isolated tornado possible given
the large low level shear. With PWATS above 1.75", locally heavy
rain is possible in any storms today. Wind advisories today
remain in place as issued yesterday. highest gusts will remain
along the coast.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
As of 345 AM Friday...

Drier weather builds in tonight as a 500 MB trof moves overhead.
It will be much cooler with lows dropping back into the 50s.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 3 am Fri...Below normal temperatures expected this
weekend into early next week, with gradual warm up mid to late
week.

Sat through Tuesday...Much cooler wx expected this weekend into
early next week with upper troughing over the eastern US. Low
pressure will continue to lift N/NE through the weekend as
surface high builds in from the NW...and weak shortwaves rotate
around the base of the upper trough. Isolated showers possible
Sat night, but overall expect dry wx to prevail. The high will
slide off the coast Tue night as the next front approaches. Low
level thickness values support highs in the upper 60s/low 70s
with overnight lows dropping into the mid 40s/low 50s inland and
low/mid 50s along the coast.

Wednesday and Thursday...Low confidence mid to late week with
model differences. The ECMWF shows lingering stacked low to the
north retrograding back into the Mid-Atlantic region inducing
cyclogenesis along the Carolina coast...while the GFS pushes the
low off the east coast and another low approaching from the west
late week. Will keep slight chance pops going mid to late week
given the uncertainty and potential for some showers. Gradual
warm up expected with temps returning to near normal, with highs
in the 70s.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
Short Term /Through Friday night/...
Thunderstorm threat has just about cleared all of the terminals.
A period of MVFR cigs and vsbys likely the next few hours in
light to moderate rain, then VFR this afternoon. SW winds 15
gusts to 25 through late today.

Long Term /Sat through Tue/...
As of 3 am Fri...Pred VFR conditions expected through the
period. SW wind gusts 20-25 kt Sat.

&&

.MARINE...
Short Term /through Friday night/...
As of 345 AM Friday...updated for new Tornado Watch for the southern
zones.

/Previous discussion/
As of 730 PM Thursday...Only change with update was to increase
POPs/weather this evening for scattered shower/isolated
thunderstorms. Rest of forecast on track with current SE winds
15-25 KT becoming south overnight.

/Previous discussion/
As of 330 PM Thursday...South-southeast winds in the 20 to 30 KT
range now will continue to increase through mid morning. Winds
are expected to increase to Gale force especially in frequent
gusts as the gradient between high pressure offshore and strong
low moving up the Ohio Valley tightens. Gale Warnings continue
for the Pamlico Sound and coastal waters south of Oregon Inlet.
Small Craft Advisories remain in effect for the remaining
waters as frequent gusts to 25 knots are likely. Seas of 6-8 feet
now will increase to as high as 10-14 feet today, highest over
the coastal waters south of Oregon Inlet.

Long Term /Sat through Tue/...
As of 3 am Fri...Gusty winds continue into Sat with SW winds
20-25 kt and seas 5-10 feet. Wind conditions improve slightly
Sun, with westerly winds 10-20 kt. Seas will be 3-5 ft north to
5-8 ft central waters and 4-6 ft south. Better boating
conditions expected Monday and Tuesday as high pressure builds
in, W/NW winds 10-15 kt with seas 2-5 ft.

&&

.HYDROLOGY...
As of 1255 PM Thursday...

Tar River near Grimesland - Minor flooding occurring.

Tar River at Rock Springs - Minor flooding occurring.

Tar River at Greenville - Moderate flooding, has crested and is
starting to slowly fall. Expected to drop below moderate flood
levels this afternoon.

Neuse River at Fort Barnwell - Minor flooding occurring.

Neuse River at Kinston - Major flooding, has crested and is
starting to slowly fall. Expected to drop below major flood
levels this afternoon.

Swift Creek near Streets Ferry...minor flooding expected.

Contentnea Creek near Hookerton - Minor flooding occurring and
forecast...river has crested and will cont to subside slowly.

Roanoke River at Williamson - slowly rising but forecast to
remain just below flood stage.

&&

.TIDES/COASTAL FLOODING...
As of 345 AM Fri...Strong southerly winds could lead to
increasing water levels, about 2 feet above normal, for
soundside locations adjacent to the Pamlico Sound vulnerable to
strong southerly winds. Issued Coastal Flood Advisory for Outer
Banks Dare and Mainland Dare counties, mainly for locations
north of Oregon Inlet and from Stumpy Point to Manns Harbor.
Continued High Surf Advisory for rough surf and minor erosion,
with breaking waves 6-9 feet, locations south of Oregon Inlet.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory until 5 PM EDT this afternoon for NCZ047-081-095-
     103-104.
     Coastal Flood Advisory until 8 PM EDT this evening for NCZ047-
     103.
     Beach Hazards Statement through this evening for NCZ095-098-
     103-104.
     High Surf Advisory until 2 AM EDT Saturday for NCZ103-104.
     High Surf Advisory until 10 PM EDT this evening for NCZ095-098.
MARINE...Small Craft Advisory until 8 PM EDT this evening for AMZ130-
     131-136-137.
     Gale Warning until 8 PM EDT this evening for AMZ135-152-154-
     156.
     Small Craft Advisory until 2 AM EDT Sunday for AMZ150.
     Gale Warning until 4 PM EDT this afternoon for AMZ158.

&&

SYNOPSIS...EH
NEAR TERM...EH
SHORT TERM...EH
LONG TERM...HSA
AVIATION...EH/HSA
MARINE...EH/HSA
HYDROLOGY...MHX
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, May 5, 7:43 AM EDT, 12 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
743 AM EDT Fri May 5 2017

NCZ029-045-046-080-061145-
Martin-Washington-Tyrrell-Beaufort-
743 AM EDT Fri May 5 2017

...TORNADO WATCH 196 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ104-061145-
Outer Banks Hyde-
743 AM EDT Fri May 5 2017

...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY...
...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...TORNADO WATCH 196 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   High Surf Advisory.
   Wind Advisory.
   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ079-090-091-061145-
Greene-Duplin-Lenoir-
743 AM EDT Fri May 5 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-061145-
Carteret-
743 AM EDT Fri May 5 2017

...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...TORNADO WATCH 195 IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   High Surf Advisory.
   Wind Advisory.
   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ044-092>094-061145-
Pitt-Jones-Craven-Pamlico-
743 AM EDT Fri May 5 2017

...TORNADO WATCH 195 IN EFFECT UNTIL 9 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ081-061145-
Mainland Hyde-
743 AM EDT Fri May 5 2017

...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...TORNADO WATCH 196 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ098-061145-
Onslow-
743 AM EDT Fri May 5 2017

...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...TORNADO WATCH 195 IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   High Surf Advisory.
   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ103-061145-
Outer Banks Dare-
743 AM EDT Fri May 5 2017

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY...
...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...TORNADO WATCH 196 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   High Surf Advisory.
   Coastal Flood Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ047-061145-
Mainland Dare-
743 AM EDT Fri May 5 2017

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...TORNADO WATCH 196 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 5, 6:13 AM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
613 AM EDT FRI MAY 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 AM     FUNNEL CLOUD     NEW RIVER AIR STATION   34.71N  77.44W
05/05/2017                   ONSLOW             NC   PUBLIC

            CALLER REPORTED FUNNEL CLOUD 2 TO 3 MILES AWAY FROM NEW
            RIVER STATION

&&

EVENT NUMBER MHX1700096

HEDEN
Special weather statement, May 5, 6:14 AM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
614 AM EDT FRI MAY 5 2017

NCZ029-044-080-093-051045-
Craven-Beaufort-Martin-Pitt-
614 AM EDT FRI MAY 5 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CRAVEN...EASTERN
PITT...SOUTH CENTRAL MARTIN AND NORTHWESTERN BEAUFORT COUNTIES...

At 613 AM EDT, a strong thunderstorm was located 8 miles northeast of
Vanceboro, or 8 miles southwest of River Road, moving northeast at 40
mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Washington, River Road, Pinetown, Vanceboro, Chocowinity, Washington
Park, Grimesland, Cove City and Beargrass.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Newport.

A tornado watch remains in effect until 900 AM EDT for eastern North
Carolina.

LAT...LON 3509 7719 3521 7742 3580 7718 3566 7680
TIME...MOT...LOC 1013Z 206DEG 35KT 3541 7710

DAG
Special weather statement, May 5, 7:10 AM EDT, 45 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
710 AM EDT FRI MAY 5 2017

NCZ092-098-051200-
Onslow-Jones-
710 AM EDT FRI MAY 5 2017

...A STRONG THUNDERSTORM WILL AFFECT EASTERN JONES...SOUTHWESTERN
CRAVEN AND NORTHERN ONSLOW COUNTIES...

At 709 AM EDT, a strong thunderstorm was located over Camp Lejeune
Center, moving northeast at 55 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Jacksonville, New Bern, Washington, New River Station, Half Moon,
James City, Trent Woods, Swansboro, Richlands, Maysville, Albert J
Ellis Airport, Fairfield Harbour, Aurora Ferry Terminal, Goose Creek
State Park, Bayview Ferry Terminal and Coastal Carolina Regional
Airport.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A tornado watch remains in effect until 900 AM EDT for eastern North
Carolina. A tornado watch also remains in effect until 100 PM EDT for
eastern North Carolina.

LAT...LON 3476 7768 3515 7733 3506 7718 3510 7703
      3551 7701 3541 7668 3525 7695 3521 7698
      3526 7692 3514 7702 3536 7673 3536 7672
      3522 7690 3511 7693 3503 7699 3507 7711
      3488 7711 3459 7734
TIME...MOT...LOC 1109Z 210DEG 48KT 3472 7739

8
Local storm report, May 5, 7:30 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
730 AM EDT FRI MAY 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 AM     HAIL             E TRENTON               35.06N  77.36W
05/05/2017  E1.00 INCH       JONES              NC   SPOTTER

            SPOTTER REPORTED NICKLE TO QUARTER SIZE HAIL IN
            TRENTON... JONES CO. ON HWY 70. 4 MILES OUT FROM NEWBERN

&&

EVENT NUMBER MHX1700097

SAAVEDRA
Local storm report, May 5, 7:40 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
740 AM EDT FRI MAY 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 AM     TSTM WND GST     CEDAR POINT             34.68N  77.08W
05/05/2017  M62 MPH          CARTERET           NC   SPOTTER

            SPOTTER REPORTED 62 MPH AT THE WILD LIFE RAMP AT CEDAR
            POINT

&&

EVENT NUMBER MHX1700098

SAAVEDRA
Special weather statement, May 5, 7:42 AM EDT, 13 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
742 AM EDT FRI MAY 5 2017

NCZ029-044-045-080-081-092>094-051245-
Craven-Jones-Washington-Beaufort-Mainland Hyde-Martin-Pamlico-Pitt-
742 AM EDT FRI MAY 5 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL JONES...
NORTHWESTERN MAINLAND HYDE...SOUTHWESTERN WASHINGTON...NORTH CENTRAL
CRAVEN...EASTERN PITT...SOUTHEASTERN MARTIN...BEAUFORT AND WEST
CENTRAL PAMLICO COUNTIES...

At 742 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles north of Washington to River
Bend. Movement was northeast at 30 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
New Bern, Washington, River Road, Trent Woods, River Bend, Pinetown,
Ransomville, Vanceboro, Aurora Ferry Terminal, Goose Creek State
Park, Bayview Ferry Terminal, Chocowinity, Aurora, Bridgeton,
Washington Park and Pantego.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Newport.

A tornado watch remains in effect until 900 AM EDT for eastern North
Carolina. A tornado watch also remains in effect until 100 PM EDT for
eastern North Carolina.

LAT...LON 3578 7662 3522 7670 3498 7731 3572 7706
TIME...MOT...LOC 1142Z 217DEG 24KT 3567 7704 3506 7717

DAG

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 8:00 PM EDTBeach Hazards StatementMHX24 hr
May 4, 10:54 PM EDTSpecial Weather StatementMHXPamlico66 min
May 5, 12:00 AM EDTSpecial Weather StatementMHXWashington45 min
May 5, 4:17 AM EDTSpecial Weather StatementMHXOnslow58 min
May 5, 5:18 AM EDTTornado WarningMHXOnslow42 min
May 5, 5:29 AM EDTTornado WarningMHXCraven, Jones, Pitt31 min
May 5, 5:55 AM EDTTornado WarningMHXJones, Onslow35 min
May 5, 6:07 AM EDTSpecial Weather StatementMHXDuplin, Greene, Lenoir, Pitt53 min
May 5, 6:14 AM EDTSpecial Weather StatementMHXBeaufort31 min
May 5, 6:17 AM EDTTornado WarningMHXBeaufort, Martin, Pitt, Washington43 min
May 5, 6:28 AM EDTTornado WarningMHXBeaufort, Craven, Jones, Pitt32 min
May 5, 6:54 AM EDTTornado WarningMHXMartin21 min
May 5, 6:59 AM EDTSpecial Marine WarningMHX61 min
May 5, 7:03 AM EDTTornado WarningMHXBeaufort, Craven, Pitt42 min
May 5, 7:10 AM EDTSpecial Weather StatementMHXJones, Onslow50 min
May 5, 7:19 AM EDTSevere Thunderstorm WarningMHXCarteret, Craven, Jones, Onslow, Pamlico41 min
May 5, 7:30 AM EDTTornado WarningMHXMartin, Washington30 min
May 5, 7:42 AM EDTSpecial Weather StatementMHXBeaufort, Craven63 min
May 5, 7:44 AM EDTTornado WarningMHXMartin, Washington6 min
May 5, 8:08 AM EDTAreal Flood AdvisoryMHXCraven82 min
May 5, 8:20 AM EDTSpecial Marine WarningMHX55 min
May 5, 8:26 AM EDTSpecial Weather StatementMHXDare, Tyrrell, Washington64 min
May 5, 8:34 AM EDTSpecial Marine WarningMHX41 min
May 5, 8:47 AM EDTSpecial Weather StatementMHXHyde58 min
May 5, 8:48 AM EDTAreal Flood AdvisoryMHXCarteret87 min
May 5, 9:11 AM EDTSpecial Marine WarningMHX49 min
May 5, 9:20 AM EDTAreal Flood AdvisoryMHXCarteret85 min
May 5, 9:32 AM EDTSpecial Weather StatementMHXDare28 min
May 5, 9:37 AM EDTAreal Flood AdvisoryMHXBeaufort, Craven, Pitt83 min
May 5, 9:49 AM EDTSpecial Weather StatementMHXHyde41 min
May 5, 10:06 AM EDTSpecial Weather StatementMHXDare39 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.